Drought, Eastern Uinta Mountains
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
A number of spring storms produced significant amounts of rain and snow across extreme eastern Utah during the month. However, the impact on the long-term drought was minor, allowing severe to extreme drought conditions to persist across the area.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
A number of spring storms produced significant amounts of rain and snow across extreme eastern Utah during the month. However, the impact on the long-term drought was minor, allowing severe to extreme drought conditions to persist across the area. See the May 2004 Storm Data publication for a continuation on this drought situation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Mar 31, 3:31 PM MST, 8 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 331 PM MST WED MAR 31 2004 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...AS THE UPPER RIDGE EXITS COLORADO TO THE EAST THIS EVENING...A PATTERN CHANGE AWAY FROM WARM AND DRY BEGINS THURSDAY AFTERNOON. FORECAST CONFIDENCE REMAINS LOW HOWEVER AS APPROACHING PACIFIC STORM IS COMPLEX AND THIS CWA IS INFLUENCED BY BOTH BRANCHES OF THE APPROACHING SPLITTING PACIFIC STORM. TONIGHT-THURSDAY...THIS AFTERNOON SSW MOISTURE FETCH IS EVIDENT WITH CONVECTION FIRING AS FAR NORTH AS THE SOUTHERN MOGOLLON RIM. THE SOUTHERN CLOSED LOW CONTINUES TO ADVECT MOISTURE INTO THE CWA OVERNIGHT AND THURSDAY. MEANWHILE IN THE NORTHERN BRANCH...THE SHALLOW COLD FRONT APPROACHES THE EASTERN UINTA MTNS THURSDAY AFTERNOON. SUFFICIENT MOISTURE TO PRODUCE SCATTERED AFTERNOON CONVECTION OVER ALL HIGHER TERRAIN...WITH THE BEST POPS OVER THE EASTERN UINTAS AS THE FRONT PROVIDES FURTHER LIFT. THURSDAY NIGHT...COLD AIRMASS IS SHALLOW AS IT PLOWS INTO NE UT/NW CO IN THE EVENING. ESPECIALLY WITH THE 500MB LOW CLOSING TO THE WEST...THE FRONTAL PUSH WILL WEAKEN. FOR NOW THE FRONT LOOKS TO REMAIN MAINLY NORTH OF I-70 AND PERHAPS INTO SE-SOUTHCENTRAL UTAH. THE FRONTAL LOCATION WILL BE THE BEST FOCUS FOR THUNDERSTORMS...BUT SCATTERED POPS STILL OCCUR SE OF THE FRONT IN THE DEEPER MOISTURE FETCH. RAMEY .LONG TERM (FRIDAY-WEDNESDAY)... FRIDAY-MONDAY...CHAOTIC HEMISPHERIC CIRCULATION AS SEEN IN THE ANIMATED JET STREAM LOOP LENDS LOW CONFIDENCE IN MDL SOLUTIONS. MEDIUM RANGE MDLS BEGIN DAY 3 FRIDAY WITH SIGNIFICANT DIFFERENCES IN LOCATION AND INTENSITY OF DOUBLE BARREL CUTOFF LOW PRESSURE SYSTEM. EC SOLUTION PRODUCES MUCH LESS WEATHER FOR OUR CWA WITH STORM SYSTEMS FURTHER TO THE SOUTHWEST. MEANWHILE GFS HAS A MORE CONSOLIDATED CLOSED LOW CENTERED OVER UTAH. WILL GENERALLY COMPROMISE MDL SOLUTIONS BUT LEAN JUST A LITTLE HEAVIER TOWARD GFS. MAIN MESSAGE WILL BE A TREND TOWARD COOLER...WETTER MORE UNSETTLED WEATHER. THIS PATTERN IS EXPECTED TO EVOLVE SLOWLY AS A DEEP LOW PRESSURE SYSTEM OVER THE EASTERN U.S. ACTS TO BLOCK PROGRESSION. WITH THAT SAID: WILL LEAVE SCATTERED POPS IN THE HIGH COUNTRY ...WITH LOWER POPS IN STORE FOR THE VALLEYS. SOME CAPE IS SEEN FRIDAY SO INTRODUCED SLGHT CHANCE OF THUNDERSTORMS. FOR THIS EVENT THE FINAL QFP/SNOWFALL AMOUNTS WL HINGE ON THE TRACK OF THE UPPER LOW...WITH AMOUNTS VARYING FROM NOTHING TO LOW END WARNING CRITERIA POSSIBLE. THE GFS SOLUTION APPEARS TO FAVOR THE NRN AND CENTRAL MOUNTAINS AT THIS TIME. COOLING IS ALSO EXPECTED WITH ANOTHER RUN AT FREEZING TEMPS FOR THE LOWER VALLEYS THIS WEEKEND. TEMPS START TO MODERATE MONDAY AS THE UPPER LOW EITHER KICKS OUT INTO THE PLAINS OR SINKS SOUTHEASTWARD INTO WEST TEXAS. TUESDAY-WEDNESDAY...REMNANTS OF EXITING SYSTEM WL LINGER OVER THE NRN MTNS AND ALONG THE DIVIDE RESULTING IN VERY LOW POPS FOR TUESDAY. TEMPS TO WARM BACK TO ABOVE SEASONAL NORMS BY MIDWEEK AS ANOTHER RIDGE BUILDS INTO THE REGION. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. JOE/MC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 514 AM MST WED MAR 31 2004 COZ001>014-017>023-UTZ022>025-027>029-011230- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 514 AM MST WED MAR 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WINDY CONDITIONS WILL DEVELOP THURSDAY AFTERNOON IN ADVANCE OF A STRENGTHENING PACIFIC STORM SYSTEM. A STRONG COLD FRONT WILL DIVE ACROSS THE AREA THURSDAY NIGHT BRINGING A CHANCE OF RAIN AND SNOW SHOWERS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT. MUCH COOLER AIR WILL AFFECT THE AREA FRIDAY THROUGH SUNDAY WITH THE CHANCE OF RAIN AND SNOW EACH DAY. SIGNIFICANT SNOW IS POSSIBLE IN THE NORTHERN AND CENTRAL MOUNTAINS OF COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DJN
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2004Every state in 2004This day in weather historyWarnings in Utah, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392613, 5392614, 5392615, 5392616, 5392617, 5392618, 5392619.